On subsets of the normal rational curve
Rights accessOpen Access
A normal rational curve of the (k-1) -dimensional projective space over Fq is an arc of size q+1 , since any k points of the curve span the whole space. In this paper, we will prove that if q is odd, then a subset of size 3k-6 of a normal rational curve cannot be extended to an arc of size q+2 . In fact, we prove something slightly stronger. Suppose that q is odd and E is a (2k-3) -subset of an arc G of size 3k-6 . If G projects to a subset of a conic from every (k-3) -subset of E , then G cannot be extended to an arc of size q+2 . Stated in terms of error-correcting codes we prove that a k -dimensional linear maximum distance separable code of length 3k-6 over a field Fq of odd characteristic, which can be extended to a Reed–Solomon code of length q+1 , cannot be extended to a linear maximum distance separable code of length q+2 .
CitationBall, S., De Beule, J. On subsets of the normal rational curve. "IEEE transactions on information theory", 1 Juny 2017, vol. 63, núm. 6, p. 3658-3662.